MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod packing coil (podj) and a non-penumbra microcatheter.During the procedure, the physician placed a podj in the target location using the microcatheter.Afterwards, the physician experienced resistance while attempting to advance the next podj within its introducer sheath.Subsequently, the podj would not advance within its introducer sheath.Therefore, the podj was removed.The procedure was completed using a ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod pc revealed that the embolization coil was detached from the pusher assembly within the introducer sheath due to a fractured sr wire, the introducer sheath friction lock was loose from the sheath and the sheath was ovalized.If the pod pc is forcefully manipulated against resistance, damage such as this may occur.Based on the reported complaint, the root cause of this damage could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11489823
Report Number3005168196-2021-00503
Device Sequence Number5257519
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF88723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005